Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Estimates for the principal spectrum point for certain time-dependent parabolic operators


Authors: V. Hutson, W. Shen and G. T. Vickers
Journal: Proc. Amer. Math. Soc. 129 (2001), 1669-1679
MSC (2000): Primary 35K20, 35P15; Secondary 92D25
Published electronically: November 2, 2000
MathSciNet review: 1814096
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Non-autonomous parabolic equations are discussed. The periodic case is considered first and an estimate for the principal periodic-parabolic eigenvalue is obtained by relating the original problem to the elliptic one obtained by time-averaging. It is then shown that an analogous bound may be obtained for the principal spectrum point in the almost periodic case. These results have applications to the stability of nonlinear systems and hence, for example, to permanence for biological systems.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35K20, 35P15, 92D25

Retrieve articles in all journals with MSC (2000): 35K20, 35P15, 92D25


Additional Information

V. Hutson
Affiliation: School of Mathematics and Statistics, The University of Sheffield, Sheffield S3 7RH, United Kingdom
Email: v.hutson@sheffield.ac.uk

W. Shen
Affiliation: Department of Mathematics, Auburn University, Auburn, Alabama 36849
Email: ws@cam.auburn.edu

G. T. Vickers
Affiliation: School of Mathematics and Statistics, The University of Sheffield, Sheffield S3 7RH, United Kingdom
Email: g.vickers@sheffield.ac.uk

DOI: http://dx.doi.org/10.1090/S0002-9939-00-05808-1
PII: S 0002-9939(00)05808-1
Received by editor(s): September 7, 1999
Published electronically: November 2, 2000
Additional Notes: The second author was partially supported by NSF grant DMS-9704245.
Communicated by: David S. Tartakoff
Article copyright: © Copyright 2000 American Mathematical Society